Alert archive / Florida / Gale Watches in 2016
Gale Watch 2, NWS Melbourne, FL
NWS Melbourne, FL issued this gale watch at Jun 5, 2016, 2:06 PM EDT. It took effect at Jun 6, 2016, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 5, 2016, 2:06 PM EDT (18:06 UTC)
- In effect from
- Jun 6, 2016, 2:00 PM EDT
- Expired
- Jun 5, 2016, 5:09 PM EDT
- In force
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
933 WHUS72 KMLB 051806 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 206 PM EDT SUN JUN 5 2016 AMZ550-552-570-572-060800- /O.NEW.KMLB.GL.A.0002.160606T1800Z-160607T1400Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 206 PM EDT SUN JUN 5 2016 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS...WINDS AROUND 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE CAN BE EXPECTED OVER THE OPEN ATLANTIC WATERS FROM MONDAY AFTERNOON INTO EARLY TUESDAY MORNING NORTH OF SEBASTIAN INLET. * WAVES/SEAS...SEAS OF 5 TO 7 FEET BEYOND THE IMMEDIATE COAST AND UP TO 9 FEET OFFSHORE CAN BE EXPECTED DURING MONDAY AND MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
1 follow-up statement
878 WHUS72 KMLB 052109 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 509 PM EDT SUN JUN 5 2016 AMZ550-570-572-061515- /O.NEW.KMLB.TR.A.1003.160605T2109Z-000000T0000Z/ /O.CAN.KMLB.GL.A.0002.160606T1800Z-160607T1400Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 509 PM EDT SUN JUN 5 2016 ...TROPICAL STORM WATCH IN EFFECT... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A TROPICAL STORM WATCH. THE GALE WATCH HAS BEEN CANCELLED. * WINDS...WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 KNOTS AND GUSTY LATE MONDAY...MONDAY NIGHT AND EARLY TUESDAY MORNING AS A TROPICAL CYCLONE MOVE NORTHEAST ACROSS THE FAR NORTHERN PENINSULA OR EXTREME SOUTHEAST GEORGIA AND THEN OUT OVER THE ATLANTIC WATERS. THE STRONGEST WINDS ARE EXPECTED MONDAY NIGHT AND MAY BE STRONGER IN SQUALLS IN RAINBANDS WELL SOUTH OF THE CIRCULATION CENTER. GUSTS TO 40 TO 45 KNOTS ARE POSSIBLE. * WAVES/SEAS...SEAS OF 5 TO 7 FEET BEYOND THE IMMEDIATE COAST AND UP TO 10 TO 12 FEET OFFSHORE CAN BE EXPECTED BY MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 KNOTS OR GREATER ARE POSSIBLE DUE TO A TROPICAL STORM WITHIN 48 HOURS. && $$ AMZ552-052215- /O.CAN.KMLB.GL.A.0002.160606T1800Z-160607T1400Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- 509 PM EDT SUN JUN 5 2016 ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE GALE WATCH. A TROPICAL STORM WATCH IS IN EFFECT FOR THE OFFSHORE WATERS FROM 20 TO 60 NAUTICAL MILES OFFSHORE FROM THE BREVARD COAST AND ALSO ACROSS THE VOLUSIA WATERS TO 60 NAUTICAL MILES OFFSHORE. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale watch went out at Jun 5, 10:38 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 5, 10:38 AM EDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1038 AM EDT SUN JUN 5 2016 .DISCUSSION... ...TD3 Forms Near Yucatan... ...Scattered Storms This Afternoon... ...Slight Risk Of Severe Weather and A Few Tornadoes Monday... ...Periods Of Heavy Rain and Nuisance Flooding Possible Monday... Today-Tonight...The morning sounding shows an increase in avbl moisture from Sat, however warming aloft will delay best potential for storms until mid afternoon. The sea breeze along the Space/Treasure coast along with boundary interactions will lead to a scattered coverage over the rest of the area into evening. The main hazards will be local rainfall amounts of 2-3 inches, frequent lighting strikes and gusty winds around 40 mph, hazardous for mariners. Refer to advisories on TD 3 emerging into the Gulf of Mexico just north of the Yucatan this evening and continue moving north overnight. Deep tropical moisture will be pulled up on its east side with the highest precipitable water values (~2.5 inches) likely remaining over the eastern Gulf. MOS and model blend PoPs, which were 40-50 percent, look reasonable for lingering evening convection and overnight showers in increasing moist southerly low level flow associated with the approaching cyclone. Will have to watch for outer rainbands approaching the south late in the night since low level wind shear will be increasing then. && .AVIATION... Increasing moisture will lead to scattered showers and storms during the afternoon. Convective initiation looks to be around 18z in the south, then activity will move/develop northward to the interior and northern terminals about 19-22z. A few storms will produce frequent lightning strikes, gusty winds to 35 knots and quick 2-3 inch downpours as they move north/northeast around 10 knots. && .MARINE... Today-Tonight...Gradually retreating surface high pressure ridge into the Atlantic will cause winds to be southerly with speeds generally 10-15 knots. Seas look 2-3 feet near shore and 3-4 feet in the open Atlantic. Scattered afternoon-evening storms will form quite close to the coast and move north around 10 knots. Some lightning strikes and gusty winds near 35 knots are possible along the intracoastal and nearshore Atlantic waters. The main tightening of the pressure gradient associated with the tropical low lifting north in the eastern Gulf of Mexico looks to hold off until Monday. && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && jp/tes/sms
Hazardous weather outlook, Jun 5, 11:20 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1120 AM EDT SUN JUN 5 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1120 AM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... HIGH PRESSURE SHIFTING FARTHER OUT INTO THE ATLANTIC TODAY WILL PRODUCE A SOUTHERLY WIND FLOW, WHICH WILL TAP A MUCH MORE MOIST AIR MASS. THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING AS SEA BREEZE AND OUTFLOW BOUNDARIES INTERACT. A FEW STRONG STORMS WITH FREQUENT TO EXCESSIVE LIGHTNING STRIKES, TORRENTIAL DOWNPOURS AND GUSTY WINDS TO AROUND 40 MPH ARE EXPECTED. MOVEMENT SHOULD BE TOWARDS THE NORTH OR NORTHEAST AT 5 TO 10 MPH. .FLOOD IMPACT... A FEW OF THE STRONGER AND SLOWER MOVING STORMS WILL BE CAPABLE OF PRODUCING 2 TO 3 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME, WHICH WOULD CAUSE CONSIDERABLE PONDING OF WATER ON ROADWAYS AND OTHER POORLY DRAINED AREAS. .RIP CURRENT IMPACT... A LINGERING OCEAN SWELL WILL KEEP A MODERATE RIP CURRENT RISK AT AREA BEACHES. THE STRONGEST SEAWARD PULL IS EXPECTED TO BE FROM AROUND MIDDAY THROUGH LATE AFTERNOON DUE TO TIDAL EFFECTS. ONLY SWIM IN THE OCEAN NEAR A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... STORMS FORMING OVER LAND WILL MOVE NORTH TO NORTHEAST AROUND 10 KNOTS THIS AFTERNOON. A FEW COULD PRODUCE GUSTY WINDS TO 35 KNOTS AND FREQUENT LIGHTNING STRIKES OVER THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TROPICAL DEPRESSION NUMBER THREE IN THE SOUTHERN GULF OF MEXICO IS FORECAST TO LIFT NORTH THROUGH MONDAY, THEN TURN NORTHEASTWARD AND CROSS THE NORTHERN FLORIDA PENINSULA MONDAY NIGHT INTO EARLY TUESDAY. BASED ON THE CURRENT FORECAST, THIS SYSTEM WILL LIKELY BRING A THREAT FOR HEAVY RAINFALL, STRONG GUSTY WINDS, SEVERE OR TORNADIC STORMS AND HAZARDOUS BOATING CONDITIONS TO EAST CENTRAL FLORIDA MONDAY INTO TUESDAY. PEOPLE ACROSS EAST CENTRAL FLORIDA ARE URGED TO MONITOR THE PROGRESS OF THIS DEVELOPING WEATHER SYSTEM. BE PREPARED TO ACTIVATE YOUR PERSONAL SEVERE WEATHER PLAN, SHOULD IT BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. LASCODY/SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:48 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 42 min |
| Jun 5, 2:56 PM EDT | Flood Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 37 hr |
| Jun 5, 3:29 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 61 min |
| Jun 5, 4:31 PM EDT | Special Weather Statement | MLB | Indian River | 44 min |
| Jun 5, 4:38 PM EDT | Special Weather Statement | MLB | Okeechobee | 37 min |
| Jun 5, 5:08 PM EDT | Special Weather Statement | MLB | Lake, Orange, Osceola | 52 min |
| Jun 5, 5:09 PM EDT | Tropical Storm Watch | MLB | 7 hr | |
| Jun 5, 5:56 PM EDT | Special Weather Statement | MLB | Orange, Osceola, Seminole, Volusia | 49 min |
| Jun 5, 6:44 PM EDT | Special Weather Statement | MLB | Volusia | 61 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.